Alert archive / Texas / Extreme Wind Warnings in 2017
Extreme Wind Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this extreme wind warning at Aug 25, 2017, 11:46 PM CDT for Aransas County, Refugio County, San Patricio County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2017, 11:46 PM CDT (04:46 UTC)
- Expired
- Aug 26, 2017, 1:45 AM CDT
- In force
- 119 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Aransas County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 66 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822
WFUS54 KCRP 260446
EWWCRP
TXC007-391-409-260645-
/O.NEW.KCRP.EW.W.0003.170826T0446Z-170826T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Extreme Wind Warning
National Weather Service Corpus Christi TX
1146 PM CDT FRI AUG 25 2017
The National Weather Service in Corpus Christi has issued a
* Extreme Wind Warning for...
Aransas County in south central Texas...
Northeastern San Patricio County in south central Texas...
Central Refugio County in south central Texas...
* Until 145 AM CDT
* At 1144 PM CDT, National Weather Service Doppler radar indicated
extreme winds, associated with the eyewall of Hurricane Harvey,
were moving onshore over Lamar, or near Rockport, moving northwest
at 5 to 10 mph. This is an extremely dangerous and life-
threatening situation!
* Locations impacted include...
Rockport, Woodsboro, Lamar, Ingleside, Aransas Pass, Gregory,
Bayside, Quintana, Palm Harbor, Key Allegro, Copano Village, Bonnie
View, Holiday Beach and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Treat these imminent extreme winds as if a tornado
was approaching and move immediately to the safe room in your
shelter. Take action now to protect your life!
The safest place to be during a major landfalling hurricane is in a
reinforced interior room away from windows. Get under a table or
other piece of sturdy furniture. Use mattresses, blankets or pillows
to cover your head and body. Remain in place through the passage of
these life-threatening conditions.
&&
A tornado watch remains in effect until 200 AM CDT for south central
and south Texas.
LAT...LON 2798 9687 2787 9707 2793 9729 2809 9735
2823 9732 2840 9717 2837 9697 2825 9686
2817 9682 2815 9682 2814 9680 2811 9683
2807 9685 2812 9678 2811 9678
TIME...MOT...LOC 0444Z 137DEG 7KT 2813 9705
$$
CLRWhat forecasters said that day
The local office's own words before this extreme wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this extreme wind warning went out at Aug 25, 11:01 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 25, 11:01 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1101 PM CDT Fri Aug 25 2017
.DISCUSSION...
Hurricane Harvey made landfall as a Category 4 storm near Rockport
this evening. Numerous wind gusts reports have been received of
wind gusts over 100 mph with the highest report of 131 mph near
Port Aransas. The storm has slowed its forward progress as
expected and is currently moving northwest at 7 kt. With a large
portion of the storm still over the water, the storm will be slow
to weaken and hurricane conditions are likely to continue well into
Saturday. Conditions will gradually improve during the day on
Thursday, but Tropical Storm conditions may continue through
several days. In addition, rainfall estimates of 5 to 10 inches
are also noted from near Port Aransas through Rockport. Heavy
rains will continue for several days with catastrophic and life
threatening flooding expected. Rainfall totals of 20 to 30 inches
are expected with isolated 40 inch amounts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 85 75 85 75 / 90 80 70 60 70
Victoria 76 84 75 83 74 / 90 90 80 70 70
Laredo 77 90 76 89 73 / 50 60 40 40 40
Alice 75 87 75 86 74 / 90 70 70 60 70
Rockport 78 85 77 85 77 / 100 90 80 70 70
Cotulla 76 86 74 85 73 / 50 60 60 50 40
Kingsville 76 86 76 87 75 / 90 70 70 60 70
Navy Corpus 78 87 78 86 77 / 90 80 80 60 70
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas...Bee...
Calhoun...Goliad...Jim Wells...Kleberg...Live Oak...
Nueces...Refugio...San Patricio...Victoria.
Flash Flood Watch through Tuesday evening For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...Live Oak...McMullen...Nueces...Refugio...
San Patricio...Victoria.
Tropical Storm Warning For the following zones: Bee...Duval...
Goliad...Jim Wells...Live Oak...McMullen...Victoria.
GM...Hurricane Warning For the following zones: Bays and Waterways
from Baffin Bay to Port Aransas...Bays and Waterways from
Port Aransas to Port O'Connor...Coastal waters from Baffin
Bay to Port Aransas out 20 NM...Coastal waters from Port
Aransas to Matagorda Ship Channel out 20 NM...Waters from
Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
Port Aransas to Matagorda Ship Channel from 20 to 60 NM.
&&
PZ/83...SHORT TERMHazardous weather outlook, Aug 25, 10:50 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 1050 PM CDT Fri Aug 25 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-270400- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 1050 PM CDT Fri Aug 25 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Tonight Hurricane Harvey will continue to produce bands of thunderstorms and strong winds through the night. Tornadoes or waterspouts will also be possible. Dangerous flooding along with very high storm surge are imminent. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Although Harvey will weaken, it is expected to meander near South Texas over the next couple of days, resulting in a continuance of heavy rainfall, flash flooding and strong winds. Harvey is forecast to begin to moving away from South Texas early next week, gradually bringing diminishing rainfall chances through the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Spotter safety is of highest concern, but any information that can be relayed is appreciated.
In the hours before
Local storm report, Aug 25, 11:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1102 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HURRICANE 1 S ROCKPORT 28.03N 97.05W
08/25/2017 ARANSAS TX LAW ENFORCEMENT
SEVERE DAMAGE TO THE FAIRFIELD INN AND EVACUATED 128
PEOPLE TO HURRICANE SHELTER.
&&
EVENT NUMBER CRP1700270
KWLocal storm report, Aug 25, 11:11 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1111 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HURRICANE ROCKPORT 28.04N 97.05W
08/25/2017 ARANSAS TX SOCIAL MEDIA
ACE HARDWARE IN ROCKPORT DESTRUCTION
&&
EVENT NUMBER CRP1700271
GWLocal storm report, Aug 25, 11:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1112 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HURRICANE 5 NNE TAFT 28.05N 97.36W
08/25/2017 SAN PATRICIO TX STORM CHASER
90 MPH WIND GUST MEASURED VIA MOBILE MESONET
&&
EVENT NUMBER CRP1700272
KWLocal storm report, Aug 25, 11:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1119 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HURRICANE ROCKPORT 28.04N 97.05W
08/25/2017 ARANSAS TX BROADCAST MEDIA
LARGE PORTIONS OF ROCKPORT HIGH SCHOOL HAS COLLAPSED
&&
EVENT NUMBER CRP1700273
KWLocal storm report, Aug 25, 11:30 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HURRICANE CORPUS CHRISTI 27.75N 97.42W
08/25/2017 NUECES TX SOCIAL MEDIA
LARGE HIGHWAY ROAD SIGN DOWN ACROSS I-37 IN CORPUS
CHRISTI
&&
EVENT NUMBER CRP1700274
KWLocal storm report, Aug 25, 11:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HURRICANE 1 S ROCKPORT 28.03N 97.05W
08/25/2017 ARANSAS TX EMERGENCY MNGR
SEVERE DAMAGE TO THE FAIRFIELD INN AND EVACUATED 40
PEOPLE TO HURRICANE SHELTER.
&&
CORRECTED REMARKS...SOURCE
EVENT NUMBER CRP1700270
KWThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:47 PM CDT | Extreme Wind Warning | CRP | Aransas, Calhoun, Refugio, San Patricio | 3 hr |
| Aug 25, 10:55 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 8 hr |
| Aug 26, 2:27 AM CDT | Flash Flood Warning | CRP | Bee, Goliad, Refugio, Victoria | 5 hr |
| Aug 26, 2:31 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, Victoria | 5 hr |
| Aug 26, 10:54 AM CDT | Flash Flood Warning | CRP | Victoria | 3 hr |
| Aug 26, 1:07 PM CDT | Areal Flood Warning | CRP | Aransas, Refugio | 6 hr |
| Aug 26, 2:02 PM CDT | Areal Flood Warning | CRP | Goliad, Refugio, Victoria | 3 hr |
Nearby
Extreme Wind Warnings in Texas, 2017Every extreme wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.